Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra Long Term
Oct 17, 2003

Dear Dr. Henry, I read a recent answer from you in which you stated that you would suggest Kaletra for the person until the VL goes down and then switch to Viramune or atazanavir (sp?). I am resistant to Viramune/Sustiva and will be switching to Kaletra. Why do you advise the switch from Kaletra? Are the side effects that bad? Thank you very much for your assistance. DJ

Response from Dr. Henry

Kaletra is an excellent drug due to its pharmacokinetic properties creating a high barrier to PI resistance. For persons without resistance who are fully suppressed, that high barrier to resistance is no longer as crucial as simplicity, tolerability, and preservation of future options in my opinion. For persons with resistant virus the situation is quite different and the barrier to resistance is crucial. For persons with NNRTI and usually some NRTI resistance I have good long-term results with regimens utilizing boosted PIs such as Kaletra and genotype/experience choosed background regimens. I have many patients who tolerate Kaletra well long-term. KH



Previous
Are meds causing fatigue and drop in HCT?
Next
moving to diabetes after 10 years of meds thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement